Psycho-Babble Medication Thread 820172

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

paradoxical reactions to drugs?

Posted by sadienan on March 27, 2008, at 15:19:12

I have had a question for a very long time. Whenever I am given something that is supposed to slow you down (like pain meds- tylenol 3, vicodin)it speeds me up and also alleviates depression and any fatigue. In contrast- if I take something that is supposed to speed you up- lots of caffeine for example- it makes me sleepy.

Does anyone else have this problem and if so, what causes it?

 

Re: paradoxical reactions to drugs? sadienan

Posted by Phillipa on March 27, 2008, at 16:46:04

In reply to paradoxical reactions to drugs?, posted by sadienan on March 27, 2008, at 15:19:12

Still on a bit of the lowest dose percocet and take at bedtime. I do think it might slow me down. But remember a time in my life where coffee could drink at night and still sleep. Now it gives anxiety so don't drink it green tea. Seems over the years body chemistry changes. Love Phillipa

 

Re: paradoxical reactions to drugs?

Posted by dbc on March 27, 2008, at 18:12:53

In reply to Re: paradoxical reactions to drugs? sadienan, posted by Phillipa on March 27, 2008, at 16:46:04

Nothing new about opiates creating a mood lifting/energizing effect or caffeine causing sleepiness. On other boards there was someone talking about how their desoxyn (pharm methamphetamine) usually makes them take a nap.

 

Re: paradoxical reactions to drugs?

Posted by sadienan on March 28, 2008, at 12:26:30

In reply to Re: paradoxical reactions to drugs?, posted by dbc on March 27, 2008, at 18:12:53

Thank you for your input. I never understood why friends of mine would take a pain pill and sleep all day, whereas I would go on a cleaning (or shopping) binge.

 

Re: paradoxical reactions to drugs?

Posted by bleauberry on March 28, 2008, at 21:15:17

In reply to paradoxical reactions to drugs?, posted by sadienan on March 27, 2008, at 15:19:12

Well if any doctors or researchers knew why paradoxical reactions happened they would be richer than they already are. :-)

Here are my own semi-hypothetical reasonings:

1. The dopamine receptors are either over or under sensitized. That's why a prescription drug similar to cocaine (ritalin) will calm one person down and turn another into a maniac.

2. Adrenal insufficiency (hypoadrenalism, adrenal fatigue, low cortisol, reverse circadian cortisol pattern). Everything that happens with brain chemistry and mind medicines is ultimately orchestrated by cortisol and thyroid.

3. Thyroid out of balance. Perhaps lab results that appear normal, yet are not optimal for that person.

4. Heavy metal burden. Mercury and/or lead can throw everything out of whack to where nothing makes sense.

 

Re: paradoxical reactions to drugs? +raquo; sadienan

Posted by sadienan on March 30, 2008, at 13:40:06

In reply to Re: paradoxical reactions to drugs?, posted by sadienan on March 28, 2008, at 12:26:30

That makes alot of sense to me. I'm going to scout around for more info. My brother is a neuroanatomist and he told me that the neurotransmitters in addition to the "meds" we ingest are like playing different scores of music on the piano. Each has its' own pattern. Everyone is unique.
What concerns me about my being on prozac is that I've read some studies that suggest that - if you have been on it for quite some time- possibly one's own brain senses that it no longer needs to produce the normal amount of serotonin as the drug is being given. So, if one stops the med, the receptors MAY be left unfed. These were animal studies, tho, not with humans. I would hope that eventually your own neurotransmitters and receptors would get back to normal.

 

Re: paradoxical reactions to drugs? +raquo; sadienan sadienan

Posted by Phillipa on March 30, 2008, at 19:34:45

In reply to Re: paradoxical reactions to drugs? +raquo; sadienan, posted by sadienan on March 30, 2008, at 13:40:06

Maybe that is why although really doesn't work luvox can't get off????? Phillipa

 

Re: paradoxical reactions to drugs? +raquo; sadienan

Posted by undopaminergic on April 2, 2008, at 2:41:55

In reply to Re: paradoxical reactions to drugs? +raquo; sadienan sadienan, posted by Phillipa on March 30, 2008, at 19:34:45

> Maybe that is why although really doesn't work luvox can't get off????? Phillipa


So maybe try quitting Luvox and substitute tryptophan or 5-hydroxytryptophan (5-HTP)?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.